New York, 2015

Flash Flooding in New York, July 14, 2015

July 14, 2015 · NWS BUF · 11 events in 3 counties and zones

A persistent area of showers and thunderstorms associated with a nearly stationary warm front intensified during the afternoon hours. The storms brought flooding to areas already hit by heavy rains in the overnight and morning hours in Chautauqua and Cattaraugus Counties as well as additional areas further east in Allegany County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4.2 million
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A persistent area of showers and thunderstorms associated with a nearly stationary warm front intensified during the afternoon hours. The storms brought flooding to areas already hit by heavy rains in the overnight and morning hours in Chautauqua and Cattaraugus Counties as well as additional areas further east in Allegany County. Major damage occurred across the southern tier and the area received a State Disaster Declaration. There were numerous reports of road washouts and extensive property damage. Hundreds of residents were evacuated. Major roads were closed including Routes 5, 20, 219, 275 and 305. Culverts and roads were reported washed out near Fillmore and Swain. At Jones Pond Campground near Angelica people were trapped in their campers and had to be rescued. Another water rescue occurred in Birdsall in Allegany County. Flood waters slowly subsided during the late afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 14, 12:06 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 14, 12:06 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
106 PM EDT TUE JUL 14 2015

.SYNOPSIS...
LOW PRESSURE OVER LOWER MICHIGAN AND LAKE HURON EARLY THIS
AFTERNOON WILL SLIDE SOUTHEASTWARD THROUGH THIS EVENING. SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THE LOW WILL HAVE THE POTENTIAL
TO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. HIGH
PRESSURE WILL BUILD INTO THE REGION WEDNESDAY FROM THE UPPER GREAT
LAKES. THE HIGH WILL MOVE TO NORTHERN NEW ENGLAND BY FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE OVER LOWER MICHIGAN AND LAKE HURON WILL DRIFT
SOUTHEASTWARD THROUGH THIS EVENING. CONVERGENCE ZONE FROM LAKE
HURON TO EASTERN LAKE ERIE AND SOUTHWESTERN NEW YORK ROTATING
CYCLONICALLY AROUND THE LOW AND WILL BRING ANOTHER ROUND OF
CONVECTION TO FLOOD SENSITIVE AREAS IN WESTERN NEW YORK. ANY
BREAKS IN CLOUD COVER THIS AFTERNOON WILL INCREASE POTENTIAL FOR
NEW CONVECTION TO DEVELOP IN EASTERN FINGER LAKES/NORTH COUNTRY OR
SUSTAIN CONVECTION MOVING EASTWARD FROM LAKE ERIE AND SOUTHERN
ONTARIO.

AS THE LOW PIVOTS ACROSS WESTERN AND CENTRAL NEW YORK/PENNSYLVANIA
LATER THIS AFTERNOON /AHEAD OF THE MAIN SURFACE FRONT/ THE STEERING
FLOW WILL BECOME ALMOST STAGNANT... WHICH WOULD ALLOW ANY HEAVY RAIN
PRODUCING THUNDERSTORMS TO BECOME NEARLY STATIONARY. PWATS ARE
AROUND 1.5 INCHES... HOWEVER THE SLOW STORM MOTIONS ALONG WITH
TRAINING STORMS COULD RESULT IN LOCALIZED FLASH FLOODING. WILL
CONTINUE THE FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH THIS
EVENING.

TONIGHT...THE SURFACE COLD FRONT WILL SWEEP ACROSS THE AREA FROM
NORTHWEST TO SOUTHEAST...MARKING THE ENTRANCE OF A COOLER AND
DRIER AIRMASS WHICH WILL PREVAIL THROUGH MID-WEEK. OVERNIGHT LOWS
WILL BOTTOM OUT IN THE LOWER 60S WITH DEW POINTS FALLING INTO THE
MID 50S BY MORNING WITH THE DRIER AIRMASS WORKING INTO THE AREA.
CLOUDS WILL ACCORDINGLY CLEAR OUT FOLLOWING THIS PATTERN AS WELL.
SOME LOW CLOUDS WILL LIKELY LINGER LONGEST IN THE UPSLOPE AREAS OF
THE SOUTHERN TIER. OTHERWISE...WINDS WILL PICK UP OUT OF THE
NORTH LATE TONIGHT BEHIND THE COLD FRONT.

THE LOW WILL EXIT OFF THE EASTERN SEABOARD ON WEDNESDAY. CLOUDS WILL
BEGIN TO BREAK FOR SOME SUNSHINE BY MIDDAY ON THE LAKE
PLAINS...WHILE THE UPSLOPE FLOW FORCES CLOUDS TO LINGER LONGER
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES.
CLOUDS WILL THIN ALL AREAS BY AFTERNOON AS A STRONG PUSH OF DRIER
AIR MOVES SOUTH OUT OF ONTARIO AND QUEBEC. LOW LEVEL COLD ADVECTION
WILL BRING A COOLER AND MUCH LESS HUMID AIRMASS INTO THE REGION.
EXPECT HIGHS ONLY IN THE LOWER 70S ACROSS LOWER ELEVATIONS AND UPPER
60S ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL SETTLE ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY. THE COOL/DRY AIRMASS WILL ALLOW FOR GOOD RADIATIONAL
COOLING WEDNESDAY NIGHT WITH MID 50S ON THE LAKE PLAINS AND MID TO
UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION.
ON THURSDAY EXPECT NEARLY FULL SUNSHINE BESIDES A FEW DIURNAL
CUMULUS DURING THE MIDDAY AND AFTERNOON ALONG AND INLAND FROM LAKE
BREEZE BOUNDARIES. HIGHS WILL BE IN THE MID 70S IN MOST AREAS...BUT
A FEW DEGREES COOLER SOUTH OF THE LAKES AND ACROSS HIGHER ELEVATIONS.

DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT AS HIGH PRESSURE
DRIFTS EAST ACROSS NEW ENGLAND. TEMPERATURES WILL BE 3 TO 5 DEGREES
WARMER THAN WEDNESDAY NIGHT WITH SOUTHERLY WINDS PICKING UP A BIT
LATE IN THE NIGHT.

A WEAK SHORTWAVE WITH A WAVE OF SURFACE LOW PRESSURE WILL TRACK
ACROSS THE UPPER LAKES ON FRIDAY. THIS WILL LIFT A WARM FRONT ACROSS
THE REGION....WHICH WILL ADVECT WARMER AND MORE MOIST AIR INTO THE
REGION. MID-LEVEL WARM AIR ADVECTION WILL RESULT IN A CLOUD COVER
WHICH WILL LIFT ACROSS THE REGION AND MAY PRODUCE A SPRINKLE OR
STRAY SHOWER. IF SKIES CLEAR FAST ENOUGH...INSTABILITY MAY DEVELOP
BEHIND THIS FRONT ACROSS WESTERN PORTIONS OF THE CWA...WITH A FEW
THUNDERSTORMS ALSO POSSIBLE. MODEL GUIDANCE DIFFERS WITH THE 00Z
ECMWF/12Z NAM WETTER THAN THE 12Z GFS/GGEM GUIDANCE. FORECAST WILL
USE A CONSENSUS OF AVAILABLE GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SATURDAY THROUGH MONDAY A SERIES OF WEAK MID LEVEL VORTICITY MAXIMA
AND SURFACE FEATURES WILL CROSS THE GREAT LAKES REGION. EACH OF
THESE DIFFICULT TO TIME FEATURES WILL BE CAPABLE OF PRODUCING
SCATTERED SHOWERS AND STORMS...ALONG WITH ANY DIURNAL ACTIVITY THAT
DEVELOPS ON LOCAL BOUNDARIES. THIS PERIOD WILL ALSO BE VERY WARM AND
SULTRY...WITH HIGHS WELL INTO THE 80S AND LOWS IN THE UPPER 60S TO
LOWER 70S ON THE LAKE PLAINS. SOME OF THE WARMER GENESEE VALLEY
LOCATIONS MAY APPROACH 90F IF THE COVERAGE OF SHOWERS AND STORMS
REMAINS SMALL. GFS FORECAST DEWPOINTS REACH NEAR 70F OVER THE
WEEKEND...MAKING FOR VERY UNCOMFORTABLE HUMIDITY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER LOWER MICHIGAN AND LAKE HURON THIS AFTERNOON WILL
PRODUCE SCATTERED CONVECTION ACROSS ALL AREAS THROUGH THIS EVENING.
CEILINGS IN PRECIP WILL BE 1-2K FT WITH VSBY 3-5SM. CEILING AND
VSBY LOWER IN STRONGER CONVECTION. IN RAIN FREE AREAS...EXPECT
SCATTERED CLOUDS AND UNRESTRICTED VSBY.

BY TONIGHT...CIGS WILL LOWER ALONG A BEHIND A COLD FRONT...
PRODUCING A PERIOD OF MVFR/IFR CONDITIONS ACROSS THE FORECAST
AREA... WITH LOWEST CIGS ACROSS THE SOUTHERN TIER. WINDS WILL SHIFT
TO THE NORTH AND PICK UP TO 10 TO 15 KNOTS. DRIER AIR WILL MOVE INTO
THE AREA FROM NORTHWEST TO SOUTHEAST EARLY WEDNESDAY MORNING
SCOURING OUT THE LOW CLOUDS.

ANY LOW CLOUDS WILL DISSIPATE BY LATE MORNING ON WEDNESDAY...OTHERWISE
VFR.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...OTHER THAN VALLEY FOG WEDNESDAY
NIGHT IN THE SOUTHERN TIER...VFR THROUGH THE PERIOD.

&&

.MARINE...
LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING WITH AREAS OF FOG. A COLD FRONT WILL CROSS
THE LOWER GREAT LAKES TONIGHT NIGHT WITH STIFF NORTHERLY WINDS
PREVAILING BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. WIND AND
WAVES ARE EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS TONIGHT
THROUGH WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT. THURSDAY AND
FRIDAY WILL BE TRANQUIL UNDER HIGH PRESSURE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>008-
     010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM
         EDT WEDNESDAY FOR LOZ030-042>045.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...APFFEL
LONG TERM...APFFEL/HITCHCOCK
AVIATION...FRANKLIN
MARINE...FRANKLIN
Hazardous weather outlook, Jul 14, 4:08 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT TUE JUL 14 2015

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
508 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
508 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jul 14, 9:49 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLASH FLOOD      STOCKTON                42.32N  79.36W
07/14/2015                   CHAUTAUQUA         NY   BROADCAST MEDIA

            RT 380 CLOSED DUE TO FLOODING.

&&

EVENT NUMBER BUF1500222

AR
Local storm report, Jul 14, 9:50 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     FLASH FLOOD      PORTLAND                42.37N  79.47W
07/14/2015                   CHAUTAUQUA         NY   SOCIAL MEDIA

            TWITTER PICTURES OF WOLEBEN ROAD WASHED OUT IN PORTLAND

&&

EVENT NUMBER BUF1500223

DK
Local storm report, Jul 14, 10:04 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      BROCTON                 42.39N  79.44W
07/14/2015                   CHAUTAUQUA         NY   SOCIAL MEDIA

            TWITTER PICTURES OF ROAD DAMAGE DUE TO FLASH FLOODING
            AT LAKE AVE AND PEERLESS ST AT THE RAILROAD TUNNEL.

&&

EVENT NUMBER BUF1500224

DK
Local storm report, Jul 14, 10:23 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     FLASH FLOOD      CASSADAGA               42.34N  79.32W
07/14/2015                   CHAUTAUQUA         NY   BROADCAST MEDIA

            RT 60 FROM 83 IN POMFRET TO BARD RD CLOSED.

&&

EVENT NUMBER BUF1500226

AR
Local storm report, Jul 14, 10:41 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1141 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      LEON                    42.29N  79.02W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            RT 62 FLOODED NEAR DREDGE RD.

&&

EVENT NUMBER BUF1500226

AR
Special weather statement, Jul 14, 12:17 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
117 PM EDT TUE JUL 14 2015

NYZ019-020-085-141830-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
117 PM EDT TUE JUL 14 2015

...A LINE OF STRONG STORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
ERIE...CHAUTAUQUA AND CATTARAUGUS COUNTY...

A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
PRODUCE UP TO 1 INCH OF RAINFALL AS IT MOVES EAST THROUGH 2 PM.
THIS LINE OF STORMS HAS THE POTENTIAL TO CAUSE LOCALIZED
FLOODING...DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD ROADWAYS.

AR

The radar

The Buffalo radar (KBUF), 80 km away, was scanning. The volume nearest the first event began at 18:11 UTC.

Open the radar archive at this moment

Event by event

11 flash flood. Local standard time, as filed.

Flash Flood, Chautauqua

When
July 14, 1:10 PM EST to 3:45 PM EST
Where
Chautauqua County, 1.2 mi NE of Lily Dale to 2.38 mi SSE of Hawthorne Park
Cause
Heavy Rain
Property damage
$750,000
Reported by
Law Enforcement
Coordinates
42.361, -79.301

Flash Flood, Chautauqua

When
July 14, 1:10 PM EST to 3:45 PM EST
Where
Chautauqua County, 0.69 mi S of Silver Creek to 0.65 mi ESE of Silver Creek
Cause
Heavy Rain
Property damage
$750,000
Reported by
Law Enforcement
Coordinates
42.540, -79.170

Flash Flood, Cattaraugus

When
July 14, 1:45 PM EST to 3:45 PM EST
Where
Cattaraugus County, 0.35 mi W of Gowanda to 1.33 mi NNW of Perrysburg
Cause
Heavy Rain
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
42.471, -78.927

Flash Flood, Chautauqua

When
July 14, 2:50 PM EST to 3:45 PM EST
Where
Chautauqua County, 1.76 mi W of Irving to 1.04 mi SW of Silver Creek
Cause
Heavy Rain
Property damage
$750,000
Reported by
Department of Highways
Coordinates
42.566, -79.134

Flash Flood, Allegany

When
July 14, 3:45 PM EST to 4:25 PM EST
Where
Allegany County, 1.43 mi SSE of Rossburg to 1.76 mi S of Fillmore
Cause
Heavy Rain
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
42.480, -78.061

Flash Flood, Allegany

When
July 14, 3:56 PM EST to 5:45 PM EST
Where
Allegany County, 1.91 mi ESE of Short Tract to 2.84 mi W of Birdsall
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
42.435, -77.988

Flash Flood, Allegany

When
July 14, 4:00 PM EST to 5:45 PM EST
Where
Allegany County, 1.19 mi WSW of Garwoods to 0.29 mi WNW of Garwoods
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
42.466, -77.843

Flash Flood, Allegany

When
July 14, 4:10 PM EST to 5:45 PM EST
Where
Allegany County, 4.15 mi S of Short Tract to 5.11 mi SSW of Short Tract
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
42.390, -78.020

Flash Flood, Allegany

When
July 14, 4:15 PM EST to 5:45 PM EST
Where
Allegany County, 0.48 mi NW of Birdsall to 0.75 mi SSE of Birdsall
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
42.405, -77.937

Flash Flood, Cattaraugus

When
July 14, 8:25 PM EST to 9:30 PM EST
Where
Cattaraugus County, 1.56 mi ENE of Plato to 0.65 mi NNE of Ashford Hollow
Cause
Heavy Rain
Property damage
$100,000
Reported by
Department of Highways
Coordinates
42.361, -78.643

Flash Flood, Allegany

When
July 14, 9:20 PM EST to 11:15 PM EST
Where
Allegany County, 2.31 mi SSE of Nile to 0.7 mi WNW of West Clarksville
Cause
Heavy Rain
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
42.150, -78.130

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597448, 597449, 597450, 597452, 597454, 597455, 597456, 597457, 597458, 597463, 597464.